Please rate topic.
Average 4.2 of 42 Ratings
Thank you for rating! Please vote below and help us build the most advanced adaptive learning platform in medicine
A 31-year-old female from the United States who is an active IV drug abuser presents with worsening gait instability for the last four days. She has no history of prior international travel. Physical exam shows diffuse weakness in her upper and lower extremities. A sagittal MRI is shown in Figure A. What is the next most appropriate step in management?
Anterior decompression and fusion
Posterior decompression and fusion
Methylprednisone loaded at 30 mg/kg followed by drip at 5.4 mg/kg/hr drip for 23 hrs
Broad spectrum IV antibiotics and bracing
CT guided biopsy
Select Answer to see Preferred Response
A 64-year-old female accountant from Oregon is diagnosed with endocarditis 6 months ago underwent a course of IV antibiotic treatment. She now reports 3 months of severe low back pain and progressive lower extremity weakness and paresthesias for the past week. Her leukocyte count is normal and she is afebrile. The ESR and CRP are elevated. Radiographs and MRI scans are shown in Figures A and B, respectively. What is the most appropriate next step in management?
Intrathecal catheter placement with antibiotic administration for 6 weeks
Irrigation and debridement, corpectomy, and fusion
Oral prednisone regimen for 4 weeks
Irrigation and debridement via posterior approach
Initiation of multiagent antibiotic regimen for tuberculosis for 6 months